Alert archive / Indiana / Gale Warnings in 2020
Gale Warning 18, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Sep 5, 2020, 10:38 PM EDT. It took effect at Sep 6, 2020, 1:00 PM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2020, 10:38 PM EDT (02:38 UTC)
- In effect from
- Sep 6, 2020, 1:00 PM EDT
- Expired
- Sep 7, 2020, 5:00 AM EDT
- In force
- 16 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
479 WHUS73 KIWX 060238 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1038 PM EDT Sat Sep 5 2020 LMZ043-046-061045- /O.CAN.KIWX.SC.Y.0060.000000T0000Z-200906T0300Z/ /O.NEW.KIWX.GL.W.0018.200906T1400Z-200907T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1038 PM EDT Sat Sep 5 2020 ...GALE WARNING IN EFFECT FROM 10 AM SUNDAY TO 2 AM EDT MONDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 10 AM Sunday to 2 AM EDT Monday. * WINDS...South to southwest 10 to 20 knots. Gusts to 25 knots increase to 35 knot gales into Sunday evening. * WAVES...2 to 5 feet, highest from New Buffalo MI to St Joseph MI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
5 follow-up statements
044 WHUS73 KIWX 060815 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 415 AM EDT Sun Sep 6 2020 LMZ043-046-061615- /O.CON.KIWX.GL.W.0018.200906T1400Z-200907T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 415 AM EDT Sun Sep 6 2020 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 2 AM EDT MONDAY... * WINDS...South to southwest 10 to 25 knots. Gusts to 30 knots increase to 35 knot gales this afternoon through early tonight. * WAVES...2 to 5 feet this afternoon building to 5 to 8 feet occasionally 10 feet tonight, highest from New Buffalo MI to St Joseph MI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
085 WHUS73 KIWX 061349 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 949 AM EDT Sun Sep 6 2020 LMZ043-046-062200- /O.EXT.KIWX.GL.W.0018.200906T1700Z-200907T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 949 AM EDT Sun Sep 6 2020 ...GALE WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM EDT MONDAY... * WINDS...South to southwest 15 to 25 knots. Gusts to 35 knot gales this afternoon through early tonight. * WAVES...2 to 5 feet this afternoon building to 4 to 7 feet occasionally 9 feet tonight, highest from New Buffalo MI to St Joseph MI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
299 WHUS73 KIWX 061959 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 359 PM EDT Sun Sep 6 2020 LMZ043-046-070400- /O.EXT.KIWX.GL.W.0018.000000T0000Z-200907T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 359 PM EDT Sun Sep 6 2020 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...South to southwest 15 to 25 knots. Gusts to 35 knot gales this evening. * WAVES...Building to 4 to 7 feet occasionally 9 feet tonight, highest from New Buffalo MI to St Joseph MI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
204 WHUS73 KIWX 070309 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1109 PM EDT Sun Sep 6 2020 LMZ043-046-070900- /O.CON.KIWX.GL.W.0018.000000T0000Z-200907T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1109 PM EDT Sun Sep 6 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...South to southwest 15 to 25 knots. A few gusts to 35 knot gales overnight. * WAVES...Building to 4 to 7 feet overnight, highest from New Buffalo MI to St Joseph MI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
290 WHUS73 KIWX 070911 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 511 AM EDT Mon Sep 7 2020 LMZ043-046-071715- /O.EXP.KIWX.GL.W.0018.000000T0000Z-200907T0900Z/ /O.NEW.KIWX.SC.Y.0061.200907T0911Z-200908T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 511 AM EDT Mon Sep 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... ...GALE WARNING HAS EXPIRED... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 5 AM EDT Tuesday. * WINDS...West 15 to 25 knots veering north and diminishing to 10 to 15 knots this afternoon, then veering northeast tonight. * WAVES...4 to 7 feet this morning, highest from New Buffalo Michigan to Saint Joseph Michigan, subsiding to 3 to 5 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Sep 5, 7:46 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 5, 7:46 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 746 PM EDT Sat Sep 5 2020 .SYNOPSIS... Issued at 233 PM EDT Sat Sep 5 2020 Dry conditions will prevail into tonight with lows in the 50s. There is a low chance for showers on Sunday, mainly across northwest Indiana and southwest Michigan. There are periodic chances for showers and thunderstorms Sunday night through Thursday. && .SHORT TERM...(Late This Afternoon through Sunday) Issued at 233 PM EDT Sat Sep 5 2020 Gusty pre-frontal southwest winds this afternoon will quickly diminish tonight as low level ridging builds in wake of a cold front that will sag through the area late this afternoon into early this evening. There is some guidance that tries to pop a few showers along this front in ne IN/nw OH. Opted to hold with a silent 10 PoP given the dearth of moisture and lacking upper level support. Vigorous elevated convection is still on target to develop across the Upper MS River Valley tonight on the nose of a strong low level jet. The associated mid level impulse, embedded in wnw flow, will likely survive into the Lower Great Lakes tomorrow, though outpacing the upstream theta-e axis as it does. The low level jet also weakens during the day with the primary corridor of moisture advection/convergence passing wnw of the area. As such, held on to low-mid chance PoPs for a period of rain (and perhaps some thunder) into our western and northern zones, and a dry forecast in our southeast as this weakening complex runs into a dry/stable low level environment. Mild otherwise on Sunday with plenty of cloud debris leftover. && .LONG TERM...(Sunday Night through Saturday) Issued at 233 PM EDT Sat Sep 5 2020 A somewhat active weather pattern is expected through the long term period across the Midwest... Deepening sfc low pressure tracking through Ontario and James Bay will send a trailing cold front into the area Sunday night into Monday. Overspread of height falls, moisture advection within a 50 kt plus low level, and strong enough frontal convergence should be enough to break a capping inversion late Sunday afternoon into Sunday evening across srn WI and far northern IL. Convective may grow upscale here, with a weakening trend likely into nw IN/lower MI toward or shortly after midnight, possibly surviving south through the remainder of the area into Monday morning. There is a low risk for isolated damaging winds into far nw IN/sw MI if a more organized linear segment materializes given sufficient background flow. Chances for any convective to refire Monday afternoon into Monday evening along the stalling frontal boundary will be confined to areas along/south of US 24, with slightly cooler conditions anticipated elsewhere. The leftover frontal zone and moisture axis will then provide periodic rain/thunder chances and a strong temperature gradient across the region for the remainder of the week. This baroclinic zone will set up in a more sw to ne orientation on the eastern flank of a deep upper trough modeled to dig into the Rockies and Plains. Later Monday night into Tuesday will likely feature periods of showers and perhaps some iso thunder as moisture begins to stream north into the deepening frontal circulation. This activity then may shift west of the area for much of Wednesday and Thursday with lower rain chances and warmer temperatures. Trending cooler then into Friday and Saturday as the main upper trough (briefly cut-off) lifts northeast toward the Great Lakes. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 742 PM EDT Sat Sep 5 2020 Winds will continue to diminish this evening, eventually coming around to more of a SE or SSE direction towards morning as warm front approaches. Storms are expected to develop upstream tonight and drop SE, likely weakening considerably before reaching KSBN sometime after 12Z Sun and most likely dissipating before KFWA. Have continued with VCSH in the morning at KSBN with dry VFR conditions in the afternoon. Kept a dry forecast for KFWA. Rain chances will increase outside this period more in the 3-6Z Mon period for KSBN and after 6Z Mon for KFWA. Will be addressed in routine issuance. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Beach Hazards Statement until 10 PM CDT this evening for INZ003. MI...Beach Hazards Statement until 11 PM EDT this evening for MIZ077. OH...NONE. LM...Small Craft Advisory until 11 PM EDT this evening for LMZ043-046. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 5, 3:52 PM EDT, 6 hours 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 352 PM EDT Sat Sep 5 2020 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-062000- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 352 PM EDT Sat Sep 5 2020 /252 PM CDT Sat Sep 5 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There are chances for thunderstorms Sunday night through Thursday. Isolated strong to severe storms will be possible late Sunday evening into early Monday morning, mainly across northwest Indiana and southwest Michigan. Damaging winds and locally heavy rain are the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-062000- La Porte-Berrien- 352 PM EDT Sat Sep 5 2020 /252 PM CDT Sat Sep 5 2020/ ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A moderate to high swim risk is expected for Lake Michigan beaches Sunday and Labor Day. There are chances for thunderstorms Sunday through Thursday. Isolated strong to severe storms will be possible late Sunday evening into early Monday morning. Damaging winds and locally heavy rain are the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-062000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 352 PM EDT Sat Sep 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There are chances for thunderstorms Sunday through Thursday. Isolated strong to severe storms will be possible late Sunday evening into early Monday morning. Conditions hazardous to small craft are likely at times through this upcoming week.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 10:33 PM EDT | Beach Hazards Statement | IWX | 54 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.